What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Morristown, TN wrote its last area forecast discussion before the first event at Apr 9, 12:37 AM EST, 1 hour 8 minutes earlier.
Area forecast discussion, Apr 9, 12:37 AM EST, 1 hour 8 minutes before
AREA FORECAST DISCUSSION
National Weather Service Morristown TN
137 AM EDT Thu Apr 9 2020
.UPDATE...
FOR 06Z AVIATION.
&&
.DISCUSSION...
Previous forecast still looks to be on track for the most part.
Showers and thunderstorms lingering a bit longer in the northeast
in the vicinity of the outflow boundary there, so will tweak the
forecast to account for that. Otherwise, previous timing and
reasoning for the main convection later tonight still looks
decent based on latest data for the most part, but the main
storms and severe threat may arrive slightly ahead of the current
forecast so will tweak timing there as well.
&&
.AVIATION...
06Z TAF DISCUSSION.
A fairly active start of the TAF cycle as frontal convection
moves through favoring TSRA with gusty winds at all sites and MVFR
cigs. Beyond that, flow will veer nwly with low/mod gusting
behind the front during the afternoon hours on Thursday amidst
mid/high VFR conditions.
CDG
&&
.PRELIMINARY POINT TEMPS/POPS...
Chattanooga Airport, TN 69 42 60 38 67 / 0 0 0 10 10
Knoxville McGhee Tyson Airport, TN 65 40 57 36 65 / 0 10 0 0 10
Oak Ridge, TN 65 38 57 36 65 / 0 10 0 0 10
Tri Cities Airport, TN 62 35 53 32 62 / 10 10 10 0 10
&&
.MRX WATCHES/WARNINGS/ADVISORIES...
NC...NONE.
TN...NONE.
VA...NONE.
&&
Hazardous weather outlook, Apr 8, 2:39 PM EST, 11 hours 6 minutes before
Hazardous Weather Outlook
National Weather Service Morristown TN
339 PM EDT Wed Apr 8 2020
NCZ060-061-TNZ012>018-035>047-067>074-081>087-098>102-VAZ001-002-
005-006-008-091945-
Cherokee-Clay-Scott-Campbell-Claiborne-Hancock-Hawkins-Sullivan-
Johnson-Morgan-Anderson-Union-Grainger-Hamblen-Northwest Cocke-
Cocke Smoky Mountains-Northwest Greene-Southeast Greene-
Washington-Unicoi-Northwest Carter-Southeast Carter-Roane-Loudon-
Knox-Jefferson-Northwest Blount-Blount Smoky Mountains-
North Sevier-Sevier Smoky Mountains-Sequatchie-Bledsoe-Rhea-Meigs-
McMinn-Northwest Monroe-Southeast Monroe-Marion-Hamilton-Bradley-
West Polk-East Polk-Lee-Wise-Russell-
339 PM EDT Wed Apr 8 2020 /239 PM CDT Wed Apr 8 2020/
This Hazardous Weather Outlook is for portions of southwest North
Carolina...east Tennessee and southwest Virginia.
.DAY ONE...This Afternoon and Tonight
A few strong-to-severe storms are possible this afternoon up
across southwest VA and possibly across extreme northeast TN.
Damaging winds and large hail are the main threats but an isolated
tornado can't be ruled out.
Later tonight, a cold front will race across the region promoting
a line of strong-to-severe thunderstorms. The primary threats
with any severe thunderstorms will be damaging winds and large
hail, although an isolated tornado is also possible. Scattered-to-
widespread pockets of damaging winds are possible across the
entire forecast area.
.DAYS TWO THROUGH SEVEN...Thursday through Tuesday
Cold temperatures Friday night and early Saturday morning will
bring temperatures down to near or below freezing across much of
east Tennessee...southwest Virginia and southwest North Carolina.
Patchy to Widespread frost will be possible across most of the
region Saturday morning.
.SPOTTER INFORMATION STATEMENT...
Spotter activation will likely be needed tonight. Please relay
any information about severe weather to the NWS while following
local, state, and CDC guidelines.
SR/TD
In the hours before
Special weather statement, Apr 9, 12:40 AM EST, 1 hour 5 minutes before
Special Weather Statement
National Weather Service Morristown TN
140 AM EDT Thu Apr 9 2020
TNZ067>069-071-072-084>086-090630-
Blount Smoky Mountains TN-Northwest Monroe TN-Roane TN-Loudon TN-
Knox TN-NW Blount TN-Meigs TN-McMinn TN-
140 AM EDT Thu Apr 9 2020
...SIGNIFICANT WEATHER ADVISORY FOR LOUDON...SOUTH CENTRAL MEIGS...
SOUTHWESTERN KNOX...MCMINN...BLOUNT...MONROE AND EAST CENTRAL ROANE
COUNTIES UNTIL 230 AM EDT...
At 139 AM EDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Lenoir City to Sweetwater to near Decatur.
Movement was east at 40 mph.
Pea size hail and wind gusts up to 50 mph will be possible with these
storms.
Locations impacted include...
Knoxville, Oak Ridge, Maryville, Athens, Lenoir City, Alcoa,
Sweetwater, Loudon, Madisonville and Farragut.
A Severe Thunderstorm Watch remains in effect until 600 AM EDT for
east Tennessee.
LAT...LON 3541 8491 3562 8454 3592 8432 3585 8377
3583 8377 3552 8399 3551 8401 3555 8400
3543 8415 3530 8437
TIME...MOT...LOC 0539Z 282DEG 36KT 3582 8432 3561 8448 3545 8479
DieganSpecial weather statement, Apr 9, 12:55 AM EST, 50 minutes before
Special Weather Statement
National Weather Service Morristown TN
155 AM EDT Thu Apr 9 2020
TNZ037>039-070-090645-
Jefferson TN-Hamblen TN-Union TN-Grainger TN-
155 AM EDT Thu Apr 9 2020
...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN JEFFERSON...
GRAINGER...SOUTHEASTERN UNION AND WESTERN HAMBLEN COUNTIES UNTIL 245
AM EDT...
At 155 AM EDT, Doppler radar was tracking a strong thunderstorm over
Maynardville, moving east at 35 mph.
Penny size hail and winds in excess of 40 mph will be possible with
this storm.
Locations impacted include...
Morristown, Jefferson City, Maynardville, Rutledge, Bean Station,
White Pine, Plainview, New Market, Blaine and Luttrell.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
A Severe Thunderstorm Watch remains in effect until 600 AM EDT for
east Tennessee.
LAT...LON 3635 8373 3634 8373 3635 8367 3633 8366
3635 8361 3634 8327 3609 8333 3620 8388
3635 8383
TIME...MOT...LOC 0555Z 277DEG 29KT 3627 8377
DieganSpecial weather statement, Apr 9, 1:00 AM EST, 45 minutes before
Special Weather Statement
National Weather Service Morristown TN
200 AM EDT Thu Apr 9 2020
NCZ060-TNZ085>087-099>102-090630-
Cherokee NC-West Polk TN-Northwest Monroe TN-East Polk TN-
Southeast Monroe TN-Bradley TN-Hamilton TN-McMinn TN-
200 AM EDT Thu Apr 9 2020
...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN CHEROKEE...
BRADLEY...POLK...SOUTHEASTERN MCMINN...SOUTHWESTERN MONROE AND
SOUTHEASTERN HAMILTON COUNTIES UNTIL 230 AM EDT...
At 200 AM EDT, Doppler radar was tracking strong thunderstorms along
a line extending from Etowah to near Charleston to near South
Cleveland. Movement was southeast at 60 mph.
Pea size hail and winds in excess of 40 mph will be possible with
these storms.
Locations impacted include...
Chattanooga, Cleveland, Benton, Ducktown, Etowah, South Cleveland,
East Cleveland, Wildwood Lake, Collegedale and William L. Davenport
Refuge.
A Severe Thunderstorm Watch remains in effect until 600 AM EDT for
southwestern North Carolina...and east Tennessee.
LAT...LON 3499 8523 3538 8458 3524 8406 3499 8436
TIME...MOT...LOC 0600Z 295DEG 52KT 3535 8454 3522 8475 3513 8500
Diegan
Special weather statement, Apr 9, 1:09 AM EST, 36 minutes before
Special Weather Statement
National Weather Service Morristown TN
209 AM EDT Thu Apr 9 2020
NCZ060-061-TNZ071>074-086-087-101-102-090700-
Clay NC-Cherokee NC-Blount Smoky Mountains TN-West Polk TN-
Northwest Monroe TN-East Polk TN-Sevier Smoky Mountains TN-
NW Blount TN-Southeast Monroe TN-North Sevier TN-
209 AM EDT Thu Apr 9 2020
...SIGNIFICANT WEATHER ADVISORY FOR CHEROKEE...WESTERN CLAY...
NORTHEASTERN POLK...BLOUNT...SOUTHEASTERN MONROE AND SOUTHERN SEVIER
COUNTIES UNTIL 300 AM EDT...
At 208 AM EDT, Doppler radar was tracking strong thunderstorms along
a line extending from 6 miles southwest of Maryville to 10 miles
southeast of Madisonville to near Etowah. Movement was southeast at
45 mph.
Pea size hail and wind gusts up to 50 mph will be possible with these
storms.
Locations impacted include...
Maryville, Alcoa, Gatlinburg, Andrews, Murphy, Pigeon Forge,
Rockford, Eagleton Village, Smoky Mountains-Newfound Gap and Smoky
Mountains-Fontana Area.
A Severe Thunderstorm Watch remains in effect until 600 AM EDT for
southwestern North Carolina...and east Tennessee.
LAT...LON 3499 8420 3522 8461 3544 8424 3587 8394
3574 8328 3571 8325 3566 8330 3566 8335
3557 8349 3556 8377 3552 8388 3541 8402
3531 8404 3523 8400 3522 8396 3526 8380
3524 8369 3515 8373 3515 8370 3498 8395
TIME...MOT...LOC 0608Z 301DEG 38KT 3566 8403 3543 8421 3525 8451
DieganSpecial weather statement, Apr 9, 1:17 AM EST, 28 minutes before
Special Weather Statement
National Weather Service Morristown TN
217 AM EDT Thu Apr 9 2020
TNZ069-070-073-090700-
Jefferson TN-Knox TN-North Sevier TN-
217 AM EDT Thu Apr 9 2020
...SIGNIFICANT WEATHER ADVISORY FOR EAST CENTRAL KNOX...SOUTHERN
JEFFERSON AND NORTHERN SEVIER COUNTIES UNTIL 300 AM EDT...
At 217 AM EDT, Doppler radar was tracking a strong thunderstorm 9
miles northwest of Sevierville, moving east at 35 mph.
Pea size hail and winds in excess of 40 mph will be possible with
this storm.
Locations impacted include...
Sevierville, Dandridge, Strawberry Plains, Bird Crossing, Fairgarden,
Kimberlin Heights, McMahan, Chestnut Hill, Harrisburg and Piedmont.
A Severe Thunderstorm Watch remains in effect until 600 AM EDT for
east Tennessee.
LAT...LON 3592 8381 3609 8374 3601 8329 3600 8326
3600 8327 3599 8328 3591 8329 3590 8330
3589 8332 3588 8331 3579 8335
TIME...MOT...LOC 0617Z 286DEG 28KT 3599 8370
DieganSpecial weather statement, Apr 9, 1:38 AM EST, 7 minutes before
Special Weather Statement
National Weather Service Morristown TN
238 AM EDT Thu Apr 9 2020
TNZ016-039-040-042-043-090730-
Hamblen TN-Northwest Greene TN-Northwest Cocke TN-
Southeast Greene TN-Hawkins TN-
238 AM EDT Thu Apr 9 2020
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN HAWKINS...GREENE AND
HAMBLEN COUNTIES UNTIL 330 AM EDT...
At 237 AM EDT, Doppler radar was tracking a strong thunderstorm near
Morristown, moving east at 50 mph.
Pea size hail and winds in excess of 40 mph will be possible with
this storm.
Locations impacted include...
Morristown, Greeneville, Tusculum, White Pine, Russellville, Mosheim,
Bulls Gap, Baileyton, Chucky and Romeo.
A Severe Thunderstorm Watch remains in effect until 600 AM EDT for
east Tennessee.
LAT...LON 3604 8272 3611 8325 3613 8328 3615 8332
3628 8330 3626 8329 3626 8328 3628 8328
3628 8327 3629 8326 3630 8326 3633 8264
TIME...MOT...LOC 0637Z 276DEG 42KT 3621 8324
Diegan